MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.5MM CORTEX SCREW SLF-TPNG WITH T4 STARDRIVE RECESS 16MM; SCREW,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.5MM CORTEX SCREW SLF-TPNG WITH T4 STARDRIVE RECESS 16MM; SCREW,FIXATION,BONE
Model Number 02.214.116
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 11/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional product code: hrs.Without a lot number, the device history records review could not be completed as no product was received.(b)(4).The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during an open reduction internal fixation of 3-4 metacarpals on left hand, the surgeon put in two (2) screws in the plate on the metacarpal with no issue.Then the two (2) drill bit broke and the broken ends lodged in the canal of the bone.The surgeon was able to get one broken end out.He could not retrieve the other broken drill bit piece.Then the surgeon had a screwdriver blade break upon inserting a screw.And later he had another screw head break as he inserted the screw.There was a delay of surgery of sixty (60) minutes as the surgeon retrieved broken pieces and tried to use other implants to complete the surgery.Patient outcome is unknown.Concomitant device reported: unknown screws: trauma (part# unknown, lot# unknown, quantity# unknown).This complaint involves six (6) devices.This is for report (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: visual inspection: the returned screw's shaft was bent near the proximal end.The drive recess was stripped.No damage was noted to the screw's other features.Dimensional inspection: result: conforming.Document/specification review the following current/manufactured-to drawing was reviewed; 1.5 mm cortex screw self-tapping.A dhr review could not be performed as the lot number is unknown.Conclusion: the complaint condition was confirmed as the screw was received bent.An additional received condition of a stripped drive recess was also observed.No manufacturing issues were identified during investigation.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.While no definitive root cause could be determined, it is possible that the device encountered abnormal forces during use.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.5MM CORTEX SCREW SLF-TPNG WITH T4 STARDRIVE RECESS 16MM
Common Device Name
SCREW,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9808466
Report Number2939274-2020-01183
Device Sequence Number13616610
Product Code HWC
UDI-Device Identifier10886982055507
UDI-Public(01)10886982055507
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K112583
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.214.116
Device Catalogue Number02.214.116
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2020
Initial Date Received by Manufacturer 02/12/2020
Supplement Date Received by Manufacturer03/18/2020
Initial Report FDA Received Date03/09/2020
Supplement Report FDA Received Date04/03/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1.1MM DRILL BIT/MQC FOR THREADED HOLE/56MM; 1.5MM CTEX SCRW SLF-TPNG W/ T4 SDRIV RECESS 16MM; 1.5MM VAL STRUT PLATE 12 HOLES; 1.5MM VAL STRUT PLATE 12 HOLES; STDRIV SDRVR SHFT/T4 50MM/SELF-RETAINING/HXC; UNK - SCREWS: TRAUMA